Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 17, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 17, 2018, 8:17 PM CDT for Marinette County, Wisconsin. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2018, 8:17 PM CDT (01:17 UTC)
- Expired
- Jun 17, 2018, 8:48 PM CDT
- In force
- 31 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Marinette County, WI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 8:23 PM CDT | TSTM WND DMG | Crivitz, WI | FEW TREES DOWN IN CRIVITZ. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 3:46 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.3 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1303 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1550 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.6
The text
As transmitted.
076
WUUS53 KGRB 180117
SVRGRB
WIC075-180200-
/O.NEW.KGRB.SV.W.0017.180618T0117Z-180618T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Green Bay WI
817 PM CDT SUN JUN 17 2018
The National Weather Service in Green Bay has issued a
* Severe Thunderstorm Warning for...
Central Marinette County in northeastern Wisconsin...
* Until 900 PM CDT.
* At 816 PM CDT, a severe thunderstorm was located near Wausaukee, or
18 miles northwest of Menominee, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Crivitz, Wausaukee, Middle Inlet, Loomis, Lake Noquebay and
Mcallister.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
&&
LAT...LON 4526 8771 4521 8773 4520 8774 4518 8774
4519 8806 4537 8805 4538 8787 4535 8789
4535 8788 4537 8787 4534 8784 4535 8783
4535 8776 4538 8772 4538 8767 4534 8765
TIME...MOT...LOC 0116Z 269DEG 41KT 4529 8792
HAIL...<.75IN
WIND...60MPH
$$
RDM2 follow-up statements
995
WWUS53 KGRB 180140
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
840 PM CDT SUN JUN 17 2018
WIC075-180200-
/O.CON.KGRB.SV.W.0017.000000T0000Z-180618T0200Z/
Marinette WI-
840 PM CDT SUN JUN 17 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR CENTRAL MARINETTE COUNTY...
At 840 PM CDT, a severe thunderstorm was located 8 miles northwest of
Menominee, moving east at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Loomis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
LAT...LON 4519 8774 4518 8775 4518 8779 4519 8800
4525 8789 4527 8785 4529 8783 4530 8781
4530 8776 4531 8774 4531 8771 4532 8769
4532 8766 4526 8771 4521 8773 4520 8774
TIME...MOT...LOC 0140Z 290DEG 24KT 4523 8771
HAIL...<.75IN
WIND...60MPH
$$
RDM023
WWUS53 KGRB 180148
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
848 PM CDT SUN JUN 17 2018
WIC075-180157-
/O.CAN.KGRB.SV.W.0017.000000T0000Z-180618T0200Z/
Marinette WI-
848 PM CDT SUN JUN 17 2018
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MARINETTE COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled. However gusty winds are still possible with this
thunderstorm.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
northeastern Wisconsin.
LAT...LON 4519 8774 4518 8775 4518 8779 4519 8800
4525 8789 4527 8785 4529 8783 4530 8781
4530 8776 4531 8774 4531 8771 4532 8769
4532 8766 4526 8771 4521 8773 4520 8774
TIME...MOT...LOC 0147Z 269DEG 41KT 4523 8764
$$
RDMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 6:51 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jun 17, 6:51 PM CDT, 1 hour 26 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 651 PM CDT Sun Jun 17 2018 Updated aviation portion for 00Z TAF issuance .SHORT TERM...Tonight and Monday Issued at 322 PM CDT Sun Jun 17 2018 Flood and severe weather potential are the main concerns tonight and early Monday. A cold front will move very slowly across the area tonight and early Monday. Very warm and humid air ahead of the front will provide showers and storms with the potential for producing very heavy rains, especially given the slow movement. We added some counties to the flash flood watch in northern counties. The main severe storm threat should be strong winds, as temperatures aloft are not cold for large hail. A brief tornado is not out of the question along the front though is not expected. There are model differences about how quickly the front and associated showers and storms exit the area tomorrow. That will have an effect on temperatures. .LONG TERM...Monday Night Through Sunday Issued at 322 PM CDT Sun Jun 17 2018 Zonal pattern at 500mb will dominate the weather pattern at the beginning of the period. A northwest flow pattern is expected by the weekend, allowing for low humidity and seasonable temperatures as Canadian high pressure moves across the area. Temperatures on some nights could fall into the 40s at our typical cold spots across the north later this week. The cold front will gradually push south of the area Monday night. However, additional complexes of showers and thunderstorms are expected which may clip our southern counties Monday night into Tuesday before the front pushes far enough south of the area. Canadian high pressure system should dominate the weather pattern into Friday morning. The next chance of showers and storms are possible next Friday into the weekend, although confidence is low in the timing of the rain chances. Some adjustments were made to max temperatures to account for our warmer biased sites. Did lower minimum temperatures on a few nights later in the week across the north to account for our typical cold spots. && .AVIATION...for 00Z TAF Issuance Issued at 639 PM CDT Sun Jun 17 2018 Strong and locally severe thunderstorms with gusty winds and torrential rain were ongoing over north central and far northeast WI early this evening. These will continue to sag southeast across the region this evening and overnight, with the precipitation eventually shifting south of the region on Monday. The combination of steady rains and the arrival of a cold front will cause ceilings to lower to MVFR/local IFR overnight into early Monday, but some improvement should occur by midday Monday. LLWS will occur this evening, then taper off overnight. Southwest winds will shift north to northeast after the cold front passes. && .GRB WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Monday afternoon for WIZ005-010>013- 018-019-021-030-073. && SHORT TERM.....RDM LONG TERM......Eckberg AVIATION.......Kieckbusch
Hazardous weather outlook, Jun 17, 3:12 PM CDT, 5 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 312 PM CDT Sun Jun 17 2018 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-182015- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 312 PM CDT Sun Jun 17 2018 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Thunderstorms are expected across the area later this afternoon and tonight. A few storms could become severe, especially north of Highway 10. Damaging winds are the main severe weather threat. A flash flood watch is in effect for much of central and northern Wisconsin, where recent heavy rains have left the ground nearly saturated and rivers and stream levels high. .DAYS TWO THROUGH SEVEN...Monday through Sunday Scattered thunderstorms are forecast for Monday morning. A few strong storms with gusty winds and heavy rain are possible early. There is a chance of thunderstorms on Friday into next weekend. It is too early to determine if any of these storms would become severe. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight. LMZ521-522-541>543-182015- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 312 PM CDT Sun Jun 17 2018 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Scattered thunderstorms will pose a hazard to boaters on the lake and bay at times tonight. Dense fog is also possible at times. .DAYS TWO THROUGH SEVEN...Monday through Sunday There is a chance of thunderstorms into Monday, and again late in the week. RDM/Eckberg
In the hours before
Local storm report, Jun 17, 6:21 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
621 PM CDT SUN JUN 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND GST EAGLE RIVER 45.91N 89.25W
06/17/2018 M51 MPH VILAS WI AWOS
&&
BERSCHLocal storm report, Jun 17, 6:53 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
653 PM CDT SUN JUN 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM TSTM WND GST EAGLE RIVER 45.91N 89.25W
06/17/2018 M52 MPH VILAS WI PUBLIC
MEASURED GUST. TREE BRANCHES AND DEBRIS OVER THE ROADS.
&&
KLBSpecial weather statement, Jun 17, 7:06 PM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Green Bay WI
706 PM CDT SUN JUN 17 2018
WIZ018-019-030-035-036-180045-
Langlade WI-Marathon WI-Wood WI-Portage WI-Lincoln WI-
706 PM CDT SUN JUN 17 2018
...SIGNIFICANT WEATHER ADVISORY FOR WOOD...PORTAGE...LINCOLN...
MARATHON AND WESTERN LANGLADE COUNTIES UNTIL 745 PM CDT...
At 706 PM CDT, Doppler radar indicated strong thunderstorms across
central Lincoln county into northwest Langlade County near Parrish.
This cluster of thunderstorms will be capable of producing gusty
winds to around 40 mph, pea size hail and brief torrential rains.
A cluster of strong to severe thunderstorms extended near Neilsville
in Clark County to 10 miles west of Medford. This cluster of storms
will move into western Marathon and northwest Wood County by 745 pm.
Stay tuned for later statements or warnings on this cluster of
thunderstorms.
Locations that may be impacted by the thunderstorms include...
Wausau, Stevens Point, Wisconsin Rapids, Marshfield, Weston,
Merrill, Rib Mountain, Mosinee, Tomahawk and Abbotsford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until midnight CDT for
central, north central and northeastern Wisconsin.
LAT...LON 4503 9031 4504 9020 4512 9020 4512 9004
4555 9004 4556 8946 4547 8942 4547 8920
4444 8923 4436 9032
TIME...MOT...LOC 0000Z 273DEG 32KT 4528 8948
EckbergLocal storm report, Jun 17, 7:34 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
734 PM CDT SUN JUN 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 PM TSTM WND GST SPENCER 44.76N 90.28W
06/17/2018 E60 MPH MARATHON WI TRAINED SPOTTER
SMALL BRANCHES DOWN
&&
BERSCHLocal storm report, Jun 17, 8:09 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
809 PM CDT SUN JUN 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TSTM WND GST DANCY 44.68N 89.69W
06/17/2018 E65 MPH PORTAGE WI TRAINED SPOTTER
&&
BERSCHLocal storm report, Jun 17, 8:10 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
810 PM CDT SUN JUN 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND GST MOSINEE 44.78N 89.69W
06/17/2018 M55 MPH MARATHON WI AWOS
&&
BERSCHThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 7:06 PM CDT | Special Weather Statement | GRB | Lincoln, Marathon, Portage, Wood | 39 min |
| Jun 17, 7:17 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Portage, Wood | 88 min |
| Jun 17, 7:20 PM CDT | Severe Thunderstorm Warning | GRB | Langlade | 40 min |
| Jun 17, 8:11 PM CDT | Special Marine Warning | GRB | 2 hr | |
| Jun 17, 8:16 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Menominee, Oconto, Shawano | 59 min |
| Jun 17, 8:51 PM CDT | Special Weather Statement | GRB | Door | 54 min |
| Jun 17, 9:12 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Menominee, Oconto, Shawano | 51 min |
| Jun 17, 9:19 PM CDT | Special Marine Warning | GRB | 116 min | |
| Jun 17, 9:24 PM CDT | Tornado Warning | GRB | Oconto, Shawano | 24 min |
| Jun 17, 10:01 PM CDT | Special Weather Statement | GRB | Brown, Kewaunee | 59 min |
| Jun 17, 10:25 PM CDT | Special Weather Statement | GRB | Waupaca | 65 min |
| Jun 17, 10:56 PM CDT | Special Weather Statement | GRB | Outagamie, Portage, Waupaca, Waushara, Winnebago, Wood | 49 min |
| Jun 17, 11:48 PM CDT | Special Weather Statement | GRB | Winnebago | 27 min |
| Jun 18, 12:19 AM CDT | Special Weather Statement | GRB | Calumet, Manitowoc | 41 min |
| Jun 18, 12:51 AM CDT | Special Weather Statement | GRB | Brown, Calumet, Manitowoc, Outagamie, Portage, Waupaca and 3 more | 84 min |
| Jun 18, 2:43 AM CDT | Areal Flood Advisory | GRB | Outagamie, Portage, Waupaca, Waushara, Winnebago, Wood | 6 hr |
| Jun 18, 10:21 AM CDT | River Flood Warning | GRB | Oneida | 35 hr |
| Jun 18, 11:30 AM CDT | River Flood Warning | GRB | Waupaca | 5 days |
| Jun 18, 11:32 AM CDT | River Flood Warning | GRB | Waupaca | 3 days |
| Jun 18, 3:52 PM CDT | River Flood Advisory | GRB | Oneida | 36 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.